ADVERTISEMENT
ADVERTISEMENT

Q. I have been decompensating due to depression and anxiety. Please help.

Answered by
Dr. Ruhi Satija
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 09, 2019 and last reviewed on: Nov 11, 2019

Hello doctor,

I am 61 years old. I have been decompensating by becoming more depressed and anxious. I moved to a new town 5 months ago. My husband is 70 years old and his health is deteriorating. He is having serious symptoms of COPD for which he is getting treatment but I am fearful that he will not get better because it is irreversible. A month ago he was diagnosed with throat cancer. This is the second time I have helped him dealing with emotional and physical side effects.

I am on 5 mg of Clonapin twice a week, Neurontin 140 mg, Seroquel 300 mg to sleep, Gabapentin 200 mg as mood stabilizer, and 20 mg of Lexapro. I have been treated for depression and anxiety since I was 14 years old. I was sexually molested at the age of seven and never told anyone. Last year I told my husband. I started drinking at 13 years and weed at 14 years. I had therapy off and on my whole life. I have chronic fatigue syndrome for over a year due to my extreme stress. I have been on SSDI for 10 years for my back problems, anxiety and depression. There are lots more trauma. I have been clean and sober for 22 years.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I can imagine it would be so difficult for you to handle so much all by yourself. And I can see that your past trauma is still holding a place in your mind and is effecting you negatively.

I would suggest to start counseling therapy session, there are so many things pent-up in your mind that they are going to have a negative impact on your health.

With the therapist,

1. You will be able to vent out and have a safe place for conversation.

2. The therapist will help you learn coping skills.

3. You will be able to recognize your own negative subconscious thought patterns which are keeping you in the loop of negativity.

4. You can learn some techniques which would help you out with control of anxiety and depression symptoms. If you are not comfortable with that, I would suggest you to at least start some productive habits like journaling, meditation, deep breathing exercises, progressive muscle relaxation, etc., which would make you feel a little better.

So, I would suggest you to start counseling sessions as soon as possible. You can find a local therapist or you can start therapy session online in a video consultation with me.

I hope this helps.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Generalized Anxiety Disorder(GAD)

that worsens with life stressors with the occurrence of negative life events ... stress of GAD ...   Read full

Can depression be a cause for weight loss?

.. gone through your query. There are many causes for weight loss. Weight loss can be due to depression. Even any chronic infection in body can cause weight loss. If you are not taking proper diet due to gastric problem, then this might also the r...   Read full

Can depression cause crying without reason, feeling useless and demotivated?

.. be normal and can be a disease. Depression is diagnosed when a person has low or depressed mood for most of the day every day at least two weeks, lack of interest and pleasure in daily activities, other symptoms are sleep disturbances, appetite ch...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.